Saturday, 17 May 2014

Statins “Are Safe!”

The British Medical Journal is investigating two articles it published and may decide to withdraw them. The articles discuss concerns over statins, some of the most commonly-prescribed drugs in the world. Over seven million Britons take them regularly, including my own father. Statins are given to reduce blood cholesterol levels which supposedly reduces the risk of heart disease and other debilitating or life-threatening circularity conditions. This is questionable in my view, see: http://www.naturalnews.com/035033_cholesterol_disinformation_fats.html. The two BMJ articles don’t dispute the conventional notion that high cholesterol increases the risk of heart disease and that lowering cholesterol levels reduces that risk, but they do alert the reader to the side effects of statins, which may be far worse than was previously thought, see: http://www.dailymail.co.uk/health/article-2629366/DO-statins-cause-effects-not-Row-breaks-academics-claimed-drugs-harmful-revoke-views.html. The authors of the articles, Dr John Abramson and Dr Aseem Malhotra, have dissociated themselves from the publications they wrote, either because they honestly have changed their minds or that they’re worried they may end up crucified on the road to Rome alongside Dr Andrew Wakefield, see: http://hpanwo-voice.blogspot.co.uk/2014/02/us-and-uk-governments-vaccine-lies.html. It’s well-known that statins do have possible side-effects such as liver complaints, diabetes, insomnia, nerve damage and muscle pain. There has long been a debate among doctors over whether statins should be prescribed as widely as they currently are and that the dangers posed by the side-effects mean they should only be given to people with the highest risks of heart disease. The BMJ articles definitely support the more cautious position, indeed they claim that the side effects are far worse than was previously thought, and a row has broken out as a result. Experts fear that patients may end up refusing the drug because of all this “negative publicity”. Goldilocks has of course stuck his oar in as usual, see: http://www.badscience.net/2014/03/statins-have-no-side-effects-what-our-study-really-found-its-fixable-flaws-and-why-trials-transparency-matters-again/. Nobody denies that statins can have serious side-effects, but they are still widely used despite that because the perceived benefits of the drugs outweigh the side-effect risks, at least according to the majority of physicians. This means that a statin-user who is struck down with the side-effects is the broken egg that makes the omelette, doing their duty for the statistics. None of the debates in the media ask whether the fact that this one class of drugs forms an industry that is now worth over $29 billion a year could possibly have influenced the decision-makers, see: http://articles.mercola.com/sites/articles/archive/2012/02/01/29-billion-reasons-to-lie-about-cholesterol.aspx. Statins are a relatively new kind of pharmaceutical and although over seven million people take them today in the UK, in 1980 that figure was just a few thousand; so it is definitely a growing industry. And we all know what happens to naughty little doctors, politicians and journalists who try to stop “industrial growth” now, don’t we?

5 comments:

Dave said...

I had tried them a while back and they left me with acid reflux and sore stomach. I know it was them as I don't smoke and drink and look after myself generally well and get little illness until I tried these. When I stopped them after a week the reflux and upset ended. Good article.

David Swinfield said...

I have diabetes so dont want to stop taking them, I have noticed no ill effects so far, but untill i can get to the bottom of this debate im taking them alternate days rather than daily. the doc said if you stop suddenly your blood may thicken & that don't sound good.
David..

Ben Emlyn-Jones said...

Thanks, Dave. Good idea to stop taking them if you get adverse effects.

Ben Emlyn-Jones said...
This comment has been removed by the author.
Ben Emlyn-Jones said...

David, good luck with them and I hope you get no trouble with them. Do whatever you think is right for yourself. If you agree with your doctor then stick with them.